Acyclicity and Stability of Intertemporal Optimization Models
AbstractThis paper provides a turnpike-like theorem for multidimensional, optimal-growth models, which holds for evey level of the discount factor. It is shown that when the short-run return fu nction of the reduced-form model satisfies a certain sufficient condi tion, then the resulting dynamics is of a simple type, i.e., it must converge to some steady state. The result is obtained in two steps: f irst it is shown that dynamical systems satisfying an acyclic binary relation must be simple; second, the value function for the optimal p roblem is used to define a binary relation on the space of feasible s tates. The necessary and sufficient conditions under which the latter binary relation is acyclic are provided, and their relation to the t echnology and preferences is outlined. Copyright 1988 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.
Volume (Year): 29 (1988)
Issue (Month): 1 (February)
Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Michele Boldrin & Luigi Montrucchio, 1987.
"Acyclicity and Dynamic Stability: Generalizations and Applications,"
980, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Boldrin Michele & Montrucchio Luigi, 1995. "Acyclicity and Dynamic Stability: Generalizations and Applications," Journal of Economic Theory, Elsevier, vol. 65(2), pages 303-326, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.